[Skip to Content]
[Skip to Content Landing]
Article
September 1986

Hyperpyrexia Associated With Intravenous Cimetidine Therapy: Report of a Case

Author Affiliations

From the Department of Internal Medicine, University of Minnesota School of Medicine and the Medical Service, Veterans Administration Medical Center, Minneapolis (Dr Parenti); and the Department of Internal Medicine, University of Kansas School of Medicine, Wichita (Dr Hoffman).

Arch Intern Med. 1986;146(9):1821-1822. doi:10.1001/archinte.1986.00360210217032
Abstract

• Fever as a drug reaction is common. It has, however, not been widely recognized as a complication of cimetidine therapy. We observed a patient who, during the administration of intravenous cimetidine, became hyperpyretic and confused. Six hours after cimetidine therapy was discontinued, he became afebrile. The potential for hyperpyrexia to occur with cimetidine should be considered in patients with unexplained fever who are receiving this drug.

(Arch Intern Med 1986;146:1821-1822)

×